Alert archive / Florida / Small Craft Advisories in 2014

Small Craft Advisory 34, NWS Miami, FL

December 2, 2014

NWS Miami, FL issued this small craft advisory at Dec 2, 2014, 2:43 PM EST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Dec 2, 2014, 2:43 PM EST (19:43 UTC)
Expired
Dec 3, 2014, 7:00 AM EST
In force
16 hr
Issued by
NWS Miami, FL

The text

As transmitted, in the capitals the NWS used until 2016.

967 
WHUS72 KMFL 021943
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
243 PM EST TUE DEC 2 2014

AMZ630-650-651-670-671-030345-
/O.NEW.KMFL.SC.Y.0034.141202T1943Z-141203T1200Z/
BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
243 PM EST TUE DEC 2 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST WEDNESDAY. 


* WINDS AND WAVES: EAST NORTHEAST WINDS AROUND 20 KNOTS AND SEAS
  TO NEAR 7 FEET ARE FORECAST THROUGH TONIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
1 follow-up statement
093 
WHUS72 KMFL 030317
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1017 PM EST TUE DEC 2 2014

AMZ630-650-651-670-671-031200-
/O.CON.KMFL.SC.Y.0034.000000T0000Z-141203T1200Z/
BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
1017 PM EST TUE DEC 2 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...

* WINDS AND WAVES: EAST NORTHEAST WINDS AROUND 20 KNOTS AND SEAS 
  TO NEAR 7 FEET ARE FORECAST THROUGH TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 2, 12:36 PM EST, 2 hours 7 minutes earlier.

Area forecast discussion, Dec 2, 12:36 PM EST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1236 PM EST TUE DEC 2 2014

.AVIATION...
EASTERLY WINDS WILL CONTINUE OVER THE TAF SITES OF SOUTH FLORIDA
THIS AFTERNOON INTO TONIGHT. THE WIND SPEEDS WILL BE AROUND 15
KNOTS THIS AFTERNOON BEFORE TAPERING DOWN TO AROUND 10 KNOTS
TONIGHT. THIS WILL ALLOW FOR THE ISOLATED SHOWERS TO CONTINUE TO
AFFECT THE SOUTH FLORIDA TAF SITES THIS AFTERNOON INTO
TONIGHT...EXCEPT FOR KAPF TAF SITE WHERE IT WILL GO DRY AFTER 00Z
TONIGHT. SO HAVE KEPT VCSH IN FOR ALL OF THE EAST COAST TAF SITES
THROUGH WEDNESDAY MORNING AND VCSH UNTIL 00Z TONIGHT FOR KAPF TAF
SITE.

THERE IS ALSO A TEMPO GROUP IN PLACE FOR KFXE AND KFLL TAF SITES
UNTIL 20Z...DUE TO THE VIS AND CEILING DROPPING DOWN INTO THE
MVFR CONDITIONS WITH THE PASSAGE OF THE SHOWERS.

&&
.AVIATION...54/BNB

.PREV DISCUSSION... /ISSUED 948 AM EST TUE DEC 2 2014/

UPDATE...

SHOWERS HAVE BEEN TRAINING OVER THE BROWARD COUNTY COAST MUCH OF
THIS MORNING. STRONGEST SHOWER OF THE MORNING OVER FLL HAD A LONE
LIGHTNING STRIKE A FEW MINUTES AGO OFFSHORE, SO IT'S ACTUALLY A
THUNDERSTORM. GUSTY WINDS CAN BE EXPECTED TOO WITH 28KTS A SHORT
TIME AGO ON THE LOWEST SCAN OF TFLL.

MAY NEED TO HOIST AN SCA OFF BROWARD COUNTY A LITTLE LATER IF
WINDS DO NOT ABATE. SHOWERS WILL CONTINUE DEVELOPING OFFSHORE
AFFECTING THE EAST COAST THROUGH THE REST OF TODAY, BUT PERHAPS
LESS COVERAGE THIS AFTERNOON.

&&

PREV DISCUSSION... /ISSUED 635 AM EST TUE DEC 2 2014/

AVIATION...
EASTERLY WIND FLOW WILL CONTINUE OVER ALL OF SOUTH FLORIDA TAF
SITES TODAY INTO TONIGHT WITH WIND SPEEDS AROUND 15 KNOTS GUSTING
UP TO 25 KNOTS TODAY BEFORE DECREASING TO 5 TO 10 KNOTS TONIGHT.
THERE COULD BE SOME FAST MOVING SHOWERS WORKING WEST FROM THE
ATLANTIC WATERS INTO THE TAF SITES OF SOUTH FLORIDA TODAY.
THEREFORE...THE VCSH WILL REMAIN IN PLACE OVER ALL OF SOUTH
FLORIDA TAF SITES TODAY. THE CEILING AND VIS COULD FALL INTO THE
MVFR CONDITIONS DURING THE PASSAGE OF THE SHOWERS...BUT THE TIMING
OF THESE MVFR CONDITIONS SHOULD BE LESS THAN 30 MINUTES WHEN THE
SHOWERS PASS OVER THE TAF SITES. SO AT THIS TIME WILL KEEP THE TAF
SITES IN VFR CONDITIONS AND AMEND LATER IF THE MVFR CONDITIONS
LAST LONGER THAN 30 MINUTES WITH THE PASSAGE OF THE SHOWERS.

&&
AVIATION...54/BNB

PREV DISCUSSION... /ISSUED 407 AM EST TUE DEC 2 2014/

DISCUSSION...
A FAIRLY STUBBORN SYNOPTIC PATTERN IS EXPECTED TO PERSIST THROUGH
THE REMAINDER OF THE WEEK WITH EASTERLY FLOW RESULTING FROM
PERSISTENT RIDGING ACROSS THE WESTERN ATLANTIC.

POCKETS OF ENHANCED LOW LEVEL MOISTURE EMBEDDED IN THE EASTERLY
FLOW WILL ALLOW CHANCES FOR SHOWERS EACH DAY ACROSS MAINLY THE
EASTERN HALF OF THE AREA PERIODICALLY THROUGH THE WEEK. AS A
RESULT OF THE FAIRLY PERSISTENT PATTERN...TEMPERATURES SHOULD BE
FAIRLY UNIFORM WITH HIGHS AROUND 80 DEGREES AND OVERNIGHT LOWS
IN THE LOW 70S WHICH IS A FEW DEGREES ABOVE NORMAL.

MODELS DEPICT SEVERAL WEAK H5 SHORTWAVE TROUGHS SLIDING TO THE
EAST ACROSS THE CONUS THROUGH THE WEEKEND AND INTO THE EARLY PART
OF NEXT WEEK. CONCURRENTLY...A WEAK AREA OF SURFACE LOW PRESSURE
IS EXPECTED TO MOVE EAST TO SOUTHEAST ACROSS THE LOWER MISSISSIPPI
VALLEY DRAGGING A WEAK COLD FRONT INTO NORTHERN FLORIDA BY LATE
SUNDAY. AT THIS TIME THE ECMWF IS MORE BULLISH WITH THIS FRONT
THAN THE GFS...BRINGING IT INTO SOUTH FLORIDA BY LATE MONDAY INTO
TUESDAY AND FINALLY BRINGING AN END TO THE EASTERLY FLOW REGIME.
THE SOUTHERN EXTENT OF THE FRONT IS AIDED BY THE ECMWF BRINGING A
STRONG 1044 MB RIDGE FROM CANADA SOUTHWARD AND INTO THE GREAT
PLAINS.

AVIATION...
MODERATE EAST FLOW WILL CONTINUE THROUGH THE 24 HOUR TAF PERIOD. VCSH
IS INCLUDED FOR ALL TAF LOCATIONS. A FEW OF THE SHOWERS COULD LEAD
TO TEMPORARY SUB VFR CIGS/VSBYS.

MARINE...
WINDS AND SEAS ARE FORECAST TO BE JUST UNDER ADVISORY CRITERIA
THROUGH THE DAY...SO WILL ALLOW SCA TO EXPIRE THIS MORNING AND
WILL COVER WITH SMALL CRAFT SHOULD EXERCISE CAUTION. ISOLATED TO
SCATTERED SHOWERS ARE POSSIBLE EACH DAY THROUGH THE REMAINDER OF
THE WEEK...ESPECIALLY OVER THE ATLANTIC WATERS WITH A PERSISTENT
EASTERLY FLOW REGIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  79  71  79  71 /  30  20  30  20
FORT LAUDERDALE  79  72  80  72 /  70  20  20  10
MIAMI            80  71  80  71 /  30  20  20  10
NAPLES           80  64  80  65 /  20  10  10   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK THROUGH WEDNESDAY EVENING FOR FLZ168-172-
     173.

AM...HIGH RIP CURRENT RISK THROUGH WEDNESDAY EVENING FOR AMZ630.

GM...NONE.
&&

SHORT TERM...23/SK
LONG TERM....10/CD
AVIATION...54/BNB
Hazardous weather outlook, Dec 2, 2:55 AM EST, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
255 AM EST TUE DEC 2 2014

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
022000-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
255 AM EST TUE DEC 2 2014

...HIGH RISK FOR RIP CURRENT ALONG ATLANTIC BEACHES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY

RIP CURRENTS: THERE IS A HIGH RISK FOR RIP CURRENTS ALONG THE
ATLANTIC BEACHES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY

THE HIGH RISK OF RIP CURRENTS WILL CONTINUE ALONG THE ATLANTIC
COAST THROUGH AT LEAST WEDNESDAY EVENING AND POSSIBLY WELL INTO
THE WEEK.

ROUGH CONDITIONS WILL CONTINUE ACROSS THE ATLANTIC WATERS THROUGH
MID WEEK WITH SEAS AT TIMES TO NEAR 7 FEET IN THE GULF STREAM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

Nearby

Small Craft Advisories in Florida, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.